MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ECHO; SURGICAL MESH
Catalog Number 5955113
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); Hernia (2240)
Date of Event 09/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported the surgeon encountered some difficulty during fixation of the mesh during the implant procedure.Some of the bard/davol sorbafix fasteners pulled out and the mesh was reinforced with additional fixation using a non bard fixation device.Eight days post implant the patient presented with a hernia recurrence.Based on the information provided to date a root cause for the hernia recurrence cannot be determined.The mesh and fixation device were discarded and therefore unavailable for evaluation.Regarding fixation the instructions for use states, "care should be taken to ensure that the mesh is adequately fixated to the abdominal wall.If necessary, additional fasteners and/or sutures should be placed." additionally, recurrence is a known inherent risk of hernia repair surgery and is listed in the adverse reaction section as a possible complication.This mdr represents the bard ventralight st w/ echo ps, an additional mdr was submitted to represent the bard sorbafix fixation device.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
It was reported that the patient underwent a procedure in which a bard ventralight st w/ echo ps was used.As reported the surgeon fixated the mesh using bard sorbafix tackers and then removed the balloon (echo ps).It is reported that once the balloon (echo ps) was removed it was noted that some of the tackers were detached.The mesh was reinforced using a non bard fixation device.As reported eight days post implant the hernia recurred with strangulation of entrails as the tackers did not fix the mesh, the mesh was folded and introduced into the hernia defect causing the patient pain.The patient underwent an additional procedure to remove the mesh, it was noted that the bard sorbafix tackers did not fix the mesh correctly.
 
Additional Manufacturer Narrative
This is a correction to the previously submitted mdr.Additional information was received indicating a correction to the explant date that was initially reported and to correct the error initially reported in the patient id.

Brand Name
VENTRALIGHT ST W/ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6918970
Report Number1213643-2017-00656
Device Sequence Number10975890
Product Code FTL
UDI-Device Identifier00801741031694
UDI-Public(01)00801741031694(17)181028(10)HUAX1038
Combination Product (Y/N)N
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number5955113
Device Lot NumberHUAX1038
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight86